Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 65, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Nov 29, 2016, 8:32 PM CST for Lincoln County, Tennessee; Limestone County, Madison County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2016, 8:32 PM CST (02:32 UTC)
- Expired
- Nov 29, 2016, 9:00 PM CST
- In force
- 28 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Limestone County, AL, Madison County, AL, Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 6:47 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239
WUUS54 KHUN 300232
SVRHUN
ALC083-089-TNC103-300300-
/O.NEW.KHUN.SV.W.0065.161130T0232Z-161130T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
832 PM CST TUE NOV 29 2016
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE ALABAMA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
NORTHEASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
SOUTHWESTERN LINCOLN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 900 PM CST
* AT 831 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
ATHENS...MOVING EAST AT 55 MPH.
HAZARD...60 TO 70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ATHENS...FAYETTEVILLE...MERIDIANVILLE...MOORES MILL...HAZEL
GREEN...ARDMORE...HARVEST...NEW MARKET...LINCOLN AND ELKMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN INTERIOR ROOM...
A BATHROOM...CLOSET OR BASEMENT.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR NORTHWESTERN
ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR NORTH CENTRAL...NORTHEASTERN AND NORTHWESTERN ALABAMA...AND
MIDDLE TENNESSEE.
LAT...LON 3519 8652 3493 8641 3474 8700 3499 8712
3500 8709 3499 8707 3499 8684 3509 8683
TIME...MOT...LOC 0231Z 249DEG 49KT 3491 8698
HAIL...0.88IN
WIND...60MPH
$$
70/DDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 5:33 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Nov 29, 5:33 PM CST, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 533 PM CST Tue Nov 29 2016 .UPDATE... For 00Z TAFS. && .NEAR TERM...(Tonight) Issued at 136 PM CST Tue Nov 29 2016 Latest surface analysis shows a low across the western Great Lakes with a trailing cold front extending through central Missouri through central Red River Valley. A stationary/warm front was situated generally south of I-20 across AL/MS. The airmass along and south of the warm front was quite juicy this afternoon with dewpoints well into the 60s. For tonight, the initial question is how quickly/how far north the warm front progresses. Given the limited convective activity along the gulf and southerly flow in place across the state, expect the airmass to recover by late afternoon/early evening. The HRRR continues to indicate isolated/scattered convective development within the warm sector between 00z-03z and this seems reasonable given little in the way of capping. Hodographs become a bit more favorable for sustained rotating cells within a (perhaps slow progressing) QLCS that will move across during the late evening and overnight hours. Unlike normal cool season events, if moisture does indeed recover as expected CAPE values should easily reach the 500-750 j/kg range ahead of this line. Given the combination of instability and sufficient shear, storms will certainly have to be monitored for at least a brief tornado threat. Based on the models trends toward more parallel (sw to ne) flow in the mid levels, have beefed up QPF just a touch. This is also in line with the latest projections from WPC. Temperatures will move very little tonight with most areas not seeing a true FROPA until 12z or thereafter. .SHORT TERM...(Wednesday through Thursday) Issued at 136 PM CST Tue Nov 29 2016 Convection, perhaps near-severe in sports or slowly diminishing, will still be ongoing across our eastern counties at 12z on Wednesday. The upper trough axis will push across by early afternoon ushering in the "cooler" air. Will taper pops from west to east and also temporally with all areas rain free by afternoon. Weak surface high will build across the region Wednesday night into Thursday with sunny and slightly below normal temperatures anticipated. .LONG TERM...(Thursday night through Monday) Issued at 136 PM CST Tue Nov 29 2016 Fairly strong cold air advection will continue to advect drier air into the area Thursday/Thursday night, via northwesterly flow. In addition, light winds will continue over the Tennessee Valley, as the surface high will not have moved much. This will allow for a very good radiational cooling event by Friday morning. It should allow lows to drop to near dewpoints to around 30 degrees. Temperatures should rebound to near normal highs during the day on Friday. Models all develop a more zonal flow aloft originating from Texas, as the high pressure remains over the area through Friday night. This will be in response to a cut-off low that develops over the southwestern U.S. This should keep highs and lows through Friday night near normal/slightly above normal (normal highs mid to upper 50s/normal lows mid to upper 30s). Models do advect deeper moisture eastward into the Tennessee Valley ahead of it Saturday through Sunday. How far north the deeper moisture gets and thus rainfall is the difference in the model forecasts. At this point, including a blend for the forecast. Saturday night through Sunday are keeping a 30 to 60 percent chance of rain in the forecast. This likely will be the best time for more widespread precipitation, but how much greatly depends on which model solution is correct. Early next week remains active, as the cut-off low kicks northeast along the jetstream into Arkansas and into Kentucky. There could be some stronger thunderstorm potential with this system, but too far off to address at this point. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 525 PM CST Tue Nov 29 2016 A warm front will move north across the cwa tonight while a slow moving cold front will finally push across the TN valley by Wednesday aftn. This wx scenario will produce a good chc of shra and tsra over the taf sites tonight thru much of Wednesday mrng. The best chc of strong to severe tsra will be tonight. The shra and tsra activity will begin to taper off by Wednesday aftn. Otherwise vfr conditions until 02z...after 02z expect mainly ifr conditions thru 18z with vfr conditions after 81z. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...15 SHORT TERM...15 LONG TERM...KTW AVIATION...007 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Nov 29, 7:04 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 704 PM CST TUE NOV 29 2016 ALZ001>010-016-TNZ076-096-097-301200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 704 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE TENNESSEE VALLEY THIS EVENING. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL, DAMAGING WIND GUSTS, AND BRIEF TORNADOES. A TORNADO WATCH IS IN EFFECT FOR LAUDERDALE...COLBERT AND FRANKLIN ALABAMA COUNTIES UNTIL 11 PM CST. THE REST OF NORTHERN ALABAMA AND OUR TENNESSEE COUNTIES HAS A TORNADO WATCH UNTIL MIDNIGHT. THE SEVERE WEATHER THREAT WILL BEGIN TO DIMINISH SOMEWHAT AFTER MIDNIGHT...HOWEVER THE THREAT OF HEAVY RAIN WITH LOCALIZED FLASH FLOODING WILL BE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS REMAIN POSSIBLE DURING THE MID TO LATE MORNING HOURS ON WEDNESDAY BUT MAINLY FOR THE EASTERN HALF OF THE AREA AS THE LINE OF SHOWERS AND THUNDERSTORMS EXITS TO OUR EAST. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS STARTING SUNDAY NIGHT AND CONTINUING THROUGH TUESDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS IN PROGRESS.
In the hours before
Local storm report, Nov 29, 6:41 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
641 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL RED BAY 34.44N 88.14W
11/29/2016 E0.88 INCH FRANKLIN AL EMERGENCY MNGR
NICKEL SIZED HAIL REPORTED IN RED BAY.
&&
KULALocal storm report, Nov 29, 8:04 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
804 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 5 WNW LITTLEVILLE 34.62N 87.75W
11/29/2016 COLBERT AL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN ALONG UNDERWOOD
MOUNTAIN ROAD IN TUSCUMBIA. HOME DAMAGED AS WELL WITH TWO
INJURIES. POSSIBLE TORNADO. RELAYED BY COLBERT EOC.
&&Local storm report, Nov 29, 8:21 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
821 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG WSW CROOKED OAK 34.58N 87.81W
11/29/2016 COLBERT AL EMERGENCY MNGR
TREES DOWN ALONG FRANKFORT AND WAGNON MOUNTAIN ROADS.
RELAYED BY COLBERT EOC.
&&The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 8:40 PM CST | Severe Thunderstorm Warning | HUN | Lincoln, Moore | 35 min |
| Nov 29, 8:53 PM CST | Tornado Warning | HUN | Franklin, Moore | 37 min |
| Nov 29, 9:41 PM CST | Tornado Warning | HUN | Franklin, Lincoln | 37 min |
| Nov 29, 9:48 PM CST | Severe Thunderstorm Warning | HUN | Franklin, Moore | 27 min |
| Nov 29, 10:09 PM CST | Tornado Warning | HUN | Franklin | 22 min |
| Nov 29, 10:34 PM CST | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 41 min |
| Nov 29, 11:06 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 39 min |
| Nov 29, 11:17 PM CST | Tornado Warning | HUN | Franklin | 12 min |
| Nov 29, 6:28 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 47 min |
| Nov 29, 7:05 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 25 min |
| Nov 29, 7:14 PM CST | Tornado Warning | HUN | Colbert, Franklin | 31 min |
| Nov 29, 7:31 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence | 29 min |
| Nov 29, 7:59 PM CST | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone | 31 min |
| Nov 29, 8:22 PM CST | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 38 min |
| Nov 29, 8:25 PM CST | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 4 hr |
| Nov 29, 8:44 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 46 min |
| Nov 29, 8:48 PM CST | Tornado Warning | HUN | Franklin | 27 min |
| Nov 29, 8:58 PM CST | Tornado Warning | HUN | Limestone, Madison, Morgan | 22 min |
| Nov 29, 8:59 PM CST | Tornado Warning | HUN | Cullman | 31 min |
| Nov 29, 9:07 PM CST | Tornado Warning | HUN | Limestone, Madison | 23 min |
| Nov 29, 9:23 PM CST | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 37 min |
| Nov 29, 9:24 PM CST | Tornado Warning | HUN | Madison | 23 min |
| Nov 29, 9:32 PM CST | Severe Thunderstorm Warning | HUN | Lawrence, Limestone | 43 min |
| Nov 29, 9:41 PM CST | Tornado Warning | HUN | Lawrence, Limestone | 19 min |
| Nov 29, 10:17 PM CST | Tornado Warning | HUN | Cullman | 28 min |
| Nov 29, 10:20 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 40 min |
| Nov 29, 10:31 PM CST | Tornado Warning | HUN | Morgan | 29 min |
| Nov 29, 10:49 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 41 min |
| Nov 29, 10:54 PM CST | Tornado Warning | HUN | Jackson | 36 min |
| Nov 29, 10:56 PM CST | Tornado Warning | HUN | Marshall, Morgan | 22 min |
| Nov 29, 11:12 PM CST | Tornado Warning | HUN | Madison, Marshall | 14 min |
| Nov 29, 11:32 PM CST | Severe Thunderstorm Warning | HUN | Jackson, Marshall | 43 min |
| Nov 30, 12:02 AM CST | Tornado Warning | HUN | DeKalb, Jackson | 24 min |
| Nov 30, 12:05 AM CST | Severe Thunderstorm Warning | HUN | Franklin, Lawrence, Morgan | 40 min |
| Nov 30, 12:23 AM CST | Tornado Warning | HUN | Jackson | 23 min |
| Nov 30, 12:37 AM CST | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 38 min |
| Nov 30, 12:50 AM CST | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 40 min |
| Nov 30, 12:55 AM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 50 min |
| Nov 30, 1:21 AM CST | Severe Thunderstorm Warning | HUN | Madison, Marshall, Morgan | 39 min |
| Nov 30, 1:40 AM CST | Severe Thunderstorm Warning | HUN | Jackson | 65 min |
| Nov 30, 1:41 AM CST | Flash Flood Warning | HUN | Lawrence, Limestone, Madison, Morgan | 6 hr |
| Nov 30, 1:44 AM CST | Tornado Warning | HUN | Jackson | 31 min |
| Nov 30, 1:53 AM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall, Morgan | 40 min |
| Nov 30, 2:12 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 33 min |
| Nov 30, 2:15 AM CST | Tornado Warning | HUN | Jackson | 30 min |
| Nov 30, 2:37 AM CST | Tornado Warning | HUN | Cullman | 38 min |
| Nov 30, 2:39 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 36 min |
| Nov 30, 3:08 AM CST | Tornado Warning | HUN | Cullman, Marshall, Morgan | 37 min |
| Nov 30, 3:14 AM CST | Flash Flood Warning | HUN | Jackson | 6 hr |
| Nov 30, 3:34 AM CST | Tornado Warning | HUN | Madison, Marshall, Morgan | 26 min |
| Nov 30, 3:53 AM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 37 min |
| Nov 30, 4:29 AM CST | Special Weather Statement | HUN | Jackson | 46 min |
| Nov 30, 5:11 AM CST | Special Weather Statement | HUN | Cullman | 49 min |
| Nov 30, 5:15 AM CST | Flash Flood Warning | HUN | Cullman, Madison, Marshall, Morgan | 6 hr |
| Nov 30, 6:44 AM CST | Flash Flood Warning | HUN | DeKalb, Jackson, Marshall | 4 hr |
| Nov 30, 10:49 AM CST | Areal Flood Warning | HUN | DeKalb, Jackson, Marshall | 4 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.